"Trying to conceive for one year this month, 26, female, Mother had trouble conceiving with her first husband, but none with my Dad, been taking Allegra-D for over two years, milk at night really upsets my stomach (pain, diarrhea). Could this be effecting our chances of becoming pregnant?"
Yes, antihistamines do dry out the mucus membranes... not just in your sinuses, but everywhere! Constant use of antihistamines and decongestants (that’s what the “D” stands for in Allegra D), can dry out the cervical mucus in the vaginal canal, making it difficult for the sperm to travel to the uterus.
The milk intolerance could be a sign of a lactose allergy. You can easily be tested for that in an allergist’s office, (or, you could cut out all dairy products from your diet for a week or so and see if you notice a difference in how you feel). If you are indeed, lactose intolerant, you might want to alter your diet to avoid milk.
If you do cut out milk products, you might also notice a decrease in your sinus congestion as well. Milk products will create more phlegm in the sinuses, so it is usually recommended that anyone with chronic sinus trouble (or even a snotty cold or flu) reduce or eliminate their intake of milk products.
Best of luck getting pregnant!
Related Support Groups and Discussions on DailyStrength: